Alert archive / Tennessee / Flash Flood Warnings in 2002
Flash Flood Warning 13, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jan 24, 2002, 12:12 PM CST for 6 counties in Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2002, 12:12 PM CST (18:12 UTC)
- Expired
- Jan 24, 2002, 4:10 PM CST
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Franklin County, TN, Giles County, TN, Grundy County, TN, Lawrence County, TN, Lincoln County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 241812 FFWBNA TNC051-055-061-099-103-181-242210- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1210 PM CST THU JAN 24 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... FRANKLIN COUNTY GILES COUNTY IN TENNESSEE GRUNDY COUNTY IN TENNESSEE LAWRENCE COUNTY IN TENNESSEE LINCOLN COUNTY IN TENNESSEE WAYNE COUNTY IN TENNESSEE * UNTIL 410 PM CST * AT 1205 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED POCKETS OF HEAVY RAIN ACROSS THE SOUTHERN TIER OF COUNTIES IN MIDDLE TENNESSEE. * ANOTHER INCH OF RAIN IS POSSIBLE IN THESE LOCALITIES. MANY ROADS CONTINUE TO BE WATER COVERED AND STREAMS AND CREEKS WERE OUT OF THEIR BANKS. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES, DIPS, OR OTHER LOW SPOTS IF WATER COVERS THE ROAD. NEVER TRY TO CROSS A FLOWING STREAM, EVEN A SMALL ONE, ON FOOT. TO ESCAPE RISING WATER, MOVE TO HIGHER GROUND. $$ END/ORCHANIAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 24, 10:01 AM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Jan 24, 10:01 AM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1001 AM CST THU JAN 24 2002 AT MID MORNING A COLD FRONT HAD MOVED THROUGH THE NASHVILLE AREA. THE NARROW BAND OF RADAR RETURNS IS THE FRONT ON OUR 88D. THE FRONT EXTENDED FROM W PA THROUGH CENTRAL KY...SW MIDDLE TN AND THEN BECOMING A STATIONARY FRONT OVER SE TX...WHERE A SURFACE WAVE WAS LOCATED. 12Z SURFACE ANALYSES SHOWED DRIER AIR MOVING PRIMARILY INTO THE N PARTS OF THE MID STATE AT THE 850 AND 700 MB LEVELS...WITH ONLY WEAK COLD ADVECTION OR NONE AT ALL FROM 850 THROUGH 500 MB. SOME WARM ADVECTION NOTED FROM LA INTO MS...ASSOCIATED WITH A SURFACE WAVE OVER SE TX. THE LATEST RUC MODEL FORECASTS A WEAK SURFACE WAVE TO MOVE NE ALONG THE FRONT THIS AFTERNOON...AND FORECAST TO BE LOCATED OVER N AL IN THE MID AFTERNOON. THIS MEANS OVERRUNNING PRECIP FOR PRIMARILY OUR E AND SE ZONES THIS AFTERNOON...WITH THE RUC SHOWING A GROWING AREA OF 90 PERCENT OR HIGHER MEAN RELATIVE HUMIDITY THERE. CURRENT RADAR LOOP SHOWS THE LARGE AREA RAIN HAS CLEARED OUR NW AND N CENTRAL ZONES...BUT REMAINS OVER THE PLATEAU AND SOUTHERN THIRD OF THE MID STATE. ONE THING THAT BOTHERS ME AT THIS TIME IS THAT THE MEM RADAR IS SHOWING SOME SHOWERS AS FAR N AS N CENTRAL AR...AND MOVING TO THE NE. THEY ARE NOT MAKING MUCH PROGRESS HOWEVER...DUE TO THE DRIER AIR AT 850 AND 700 MB THERE...AND THE W TO E FLOW. WILL MOST LIKELY CONTINUE WITH A CHANCE OF PRECIP OVER OUR NW AND N CENTRAL ZONES FOR THIS AFTERNOON AND HIT HEAVY RAIN POTENTIAL FOR MAINLY S AND SE ZONES AGAIN...EXPECIALLY LATER THIS AFTERNOON. HAVE NOT LOOKED AT TEMPS YET...BUT WILL MOST LIKELY HAVE TO MAKE SOME ADJUSTMENTS THERE TOO. WILL REMOVE THE FLASH FLOOD WATCH FOR NW AND SOME N CENTRAL ZONES FOR THIS AFTERNOON...AND EXTEND WATCH INTO EARLY TONIGHT FOR S AND SE. .BNA...FLASH FLOOD WATCH FOR S AND SE MIDDLE TN INTO EARLY TONIGHT. STEIGERWALDT
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 12:57 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 33 min |
| Jan 24, 3:21 AM CST | Flash Flood Warning | OHX | Benton, Cheatham, Dickson, Houston, Humphreys, Montgomery and 2 more | 54 min |
| Jan 24, 3:25 AM CST | Flash Flood Warning | OHX | Benton, Cheatham, Dickson, Houston, Humphreys, Montgomery and 2 more | 3 hr |
| Jan 24, 4:11 AM CST | Flash Flood Warning | OHX | Clay, Davidson, Giles, Hickman, Jackson, Lawrence and 12 more | 4 hr |
| Jan 24, 5:31 AM CST | Flash Flood Warning | OHX | Bedford, Cannon, Coffee, Cumberland, DeKalb, Fentress and 12 more | 4 hr |
| Jan 24, 7:57 AM CST | Flash Flood Warning | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, Davidson and 26 more | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.